Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 140, NWS Shreveport, LA

April 7, 2000Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2000, 10:55 PM CDT for Sabine Parish, Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 7, 2000, 10:55 PM CDT (03:55 UTC)
Expired
Apr 7, 2000, 11:45 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Sabine Parish, LA

The radar

The Ft Polk radar (KPOE), 73 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 11:10 PM CDTHail 0.75Many, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 8:30 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1646 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WUUS54 KSHV 080357
SVRSHV
LAC085-080445-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 PM CDT FRI APR 7 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE PARISH IN LOUISIANA

* UNTIL 1145 PM CDT

* AT 1055 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF ZWOLLE...
  MOVING SOUTHEAST AT 30 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ZWOLLE AROUND 1100 PM CDT AND MANY AROUND 1115 PM CDT.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL THE SIZE OF NICKELS AND 
STRONG DAMAGING WINDS TO NEAR 60 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SABINE PARISH IN LOUISIANA
UNTIL 1145 PM CDT.

LAT...LON 3182 9353 3166 9378 3130 9357 3143 9326

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:36 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 7, 9:36 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT FRI APR 7 2000

COLD FRONT CONTINUES TO SPREAD SOUTHEAST ACROSS THE FOUR STATE
REGION. LATEST SURFACE ANALYSIS INDICATED THE FRONT NEAR A LITTLE
ROCK ARKANSAS TO JEFFERSON...LONGVIEW AND TYLER TEXAS LINE. SHOWERS
AND THUNDERSTORMS OCCURING ALONG AND AHEAD OF THE FRONTAL BOUNDARY
AND SHOULD CONTINUE THROUGH THE NIGHT UNTIL THE SYSTEM MOVES
OUT OF COUNTY WARNING AREA.  WILL UPDATE THE ZONES TO REMOVE
CHANCE OF RAIN BEHIND THE FRONT AND WHERE PRECIPITATION HAS ENDED.
WILL CHECK WINDS AND MAY HAVE TO INCREASE IN BEHIND THE FRONT
DUE TO THE STRONG PRESSURE GRADIENT BY HIGH PRESSURE TO THE
NORTHWEST.

SOME OF THE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL BECOME
SEVERE PRODUCING LARGE HAIL AND STRONG AND POSSIBLY DAMAGING
WINDS.

.SHV...NONE.

In the hours before

Local storm report, Apr 7, 8:50 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CST FRI APR 07 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0550 PM    1 S BROKEN BOW            OK   1 INCH HAIL
04/07/00   MCCURTAIN                      REPORT FROM LAW ENFORCEMENT

0615 PM    6 E HAYWORTH              OK   1 INCH HAIL
04/07/00   MCCURTAIN                      OCCURRED IN THE SHINEWELL COMMUNITY
                                          REPORT FROM HAYWORTH F.D. VIA
                                          SHINEWELL F.D.

0655 PM    FOREMAN                   AR   1.5 INCH HAIL
04/07/00   LITTLE RIVER                   REPORT FROM HAM RADIO OPERATOR

15
Local storm report, Apr 7, 10:14 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CST FRI APR 07 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0620 PM    HONEY GROVE               OK   WIND DAMAGE
04/07/00   MCCURTAIN                      NUMEROUS TREES/POWER LINES DOWN
                                          ROOF DAMAGE TO A BARN
                                          REPORT FROM LAW ENFORCEMENT

0620 PM    4 E HONEY GROVE           OK   1.75 INCH HAIL
04/07/00   MCCURTAIN                      GOLF BALL SIZED HAIL IN
                                          THE HOLLER CREEK COMMUNITY
                                          REPORT FROM LAW ENFORCEMENT

0630 PM    ALBA                      TX   .75 INCH HAIL
04/07/00   WOOD                           REPORT FROM LAW ENFORCEMENT

0630 PM    ALBA                      TX   WIND DAMAGE
04/07/00   WOOD                           POWER LINES DOWN
                                          REPORT FROM LAW ENFORCEMENT

0800 PM    TYLER                     TX   .75 INCH HAIL
04/07/00   SMITH                          REPORT FROM HAM RADIO OPERATOR

0920 PM    GALLITIN                  TX   1 INCH HAIL
04/07/00   CHEROKEE                       REPORT FROM STORM SPOTTER

0930 PM    3 N DOUGLASS              TX   1 INCH HAIL
04/07/00   NACOGDOCHES                    QUARTER SIZED HAIL AT COUNTY ROADS
                                          484 AND 225
                                          REPORT FROM STORM SPOTTER

0930 PM    3 N DOUGLASS              TX   WIND DAMAGE
04/07/00   NACOGDOCHES                    TREES DOWN
                                          REPORT FROM LAW ENFORCEMENT

0930 PM    SHREVEPORT                LA   WIND DAMAGE
04/07/00   CADDO                          POWER LINES DOWN AROUND
                                          YOUREE DRIVE IN SE SHREVEPORT
                                          REPORT FROM FIRE DEPT.

0935 PM    SHREVEPORT                LA   .75 INCH HAIL
04/07/00   CADDO                          DIME SIZED HAIL AT INTERSECTION OF
                                          BROADACRES AND W 70TH STREETS
                                          REPORT FROM STORM SPOTTER

15
Local storm report, Apr 7, 10:15 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CDT FRI APR 07 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0620 PM    HONEY GROVE               OK   WIND DAMAGE
04/07/00   MCCURTAIN                      NUMEROUS TREES/POWER LINES DOWN
                                          ROOF DAMAGE TO A BARN
                                          REPORT FROM LAW ENFORCEMENT

0620 PM    4 E HONEY GROVE           OK   1.75 INCH HAIL
04/07/00   MCCURTAIN                      GOLF BALL SIZED HAIL IN
                                          THE HOLLER CREEK COMMUNITY
                                          REPORT FROM LAW ENFORCEMENT

0630 PM    ALBA                      TX   .75 INCH HAIL
04/07/00   WOOD                           REPORT FROM LAW ENFORCEMENT

0630 PM    ALBA                      TX   WIND DAMAGE
04/07/00   WOOD                           POWER LINES DOWN
                                          REPORT FROM LAW ENFORCEMENT

0800 PM    TYLER                     TX   .75 INCH HAIL
04/07/00   SMITH                          REPORT FROM HAM RADIO OPERATOR

0920 PM    GALLITIN                  TX   1 INCH HAIL
04/07/00   CHEROKEE                       REPORT FROM STORM SPOTTER

0930 PM    3 N DOUGLASS              TX   1 INCH HAIL
04/07/00   NACOGDOCHES                    QUARTER SIZED HAIL AT COUNTY ROADS
                                          484 AND 225
                                          REPORT FROM STORM SPOTTER

0930 PM    3 N DOUGLASS              TX   WIND DAMAGE
04/07/00   NACOGDOCHES                    TREES DOWN
                                          REPORT FROM LAW ENFORCEMENT

0930 PM    SHREVEPORT                LA   WIND DAMAGE
04/07/00   CADDO                          POWER LINES DOWN AROUND
                                          YOUREE DRIVE IN SE SHREVEPORT
                                          REPORT FROM FIRE DEPT.

0925 PM    SHREVEPORT                LA   .75 INCH HAIL
04/07/00   CADDO                          DIME SIZED HAIL AT INTERSECTION OF
                                          BROADACRES AND W 70TH STREETS
                                          REPORT FROM STORM SPOTTER

CORRECT CST TO CDT
Local storm report, Apr 7, 10:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 PM CDT FRI APR 07 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0845 PM    REKLAW                    TX   WIND DAMAGE
04/07/00   RUSK                           TREES DOWN AT HWY 84 AND 204
                                          REPORT FROM HAM RADIO OPERATOR

0925 PM    GALLATIN                  TX   WIND DAMAGE
04/07/00   CHEROKEE                       NUMEROUS TREES DOWN/TREE DOWN
                                          THROUGH THE ROOF OF A CHURCH
                                          REPORT FROM GALLATIN FIRE DEPT.

0925 PM    CUSHING                   TX   .75 INCH HAIL
04/07/00   NACOGDOCHES                    REPORT FROM LAW ENFORCEMENT

0940 PM    1 S DOUGLASS              TX   WIND DAMAGE
04/07/00   NACOGDOCHES                    TREES/POWER LINES DOWN ALONG HWY 21
                                          REPORT FROM LAW ENFORCEMENT

0955 PM    5 W NACOGDOCHES           TX   1 INCH HAIL
04/07/00   NACOGDOCHES                    REPORT FROM LAW ENFORCEMENT

CORRECT CST TO CDT
Local storm report, Apr 7, 10:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 PM CST FRI APR 07 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0845 PM    REKLAW                    TX   WIND DAMAGE
04/07/00   RUSK                           TREES DOWN AT HWY 84 AND 204
                                          REPORT FROM HAM RADIO OPERATOR

0925 PM    GALLATIN                  TX   WIND DAMAGE
04/07/00   CHEROKEE                       NUMEROUS TREES DOWN/TREE DOWN
                                          THROUGH THE ROOF OF A CHURCH
                                          REPORT FROM GALLATIN FIRE DEPT.

0925 PM    CUSHING                   TX   .75 INCH HAIL
04/07/00   NACOGDOCHES                    REPORT FROM LAW ENFORCEMENT

0940 PM    1 S DOUGLASS              TX   WIND DAMAGE
04/07/00   NACOGDOCHES                    TREES/POWER LINES DOWN ALONG HWY 21
                                          REPORT FROM LAW ENFORCEMENT

0955 PM    5 W NACOGDOCHES           TX   1 INCH HAIL
04/07/00   NACOGDOCHES                    REPORT FROM LAW ENFORCEMENT

15
Special weather statement, Apr 7, 10:54 PM CDT, 1 minute before
ARZ050-051-059>061-070>073-LAZ001>003-TXZ096-097-108>112-125-126-138-
080425-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1054 PM CDT FRI APR 7 2000

THE COUNTIES IN THE SHREVEPORT COUNTY WARNING AREA UNDER SEVERE
THUNDERSTORM WATCH NUMBER 161 THAT WAS IN EFFECT UNTIL MIDNIGHT FOR
ALL OF SOUTHERN ARKANSAS...PORTIONS OF NORTHEAST TEXAS...AND CADDO...
BOSSIER..AND WEBSTER PARISHES IN NORTHWEST LOUISIANA...HAS BEEN
CANCELLED. THE SEVERE WEATHER THREAT HAS ENDED OVER THESE AREAS.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:17 PM CDTSevere Thunderstorm WarningSHVCaddo28 min
Apr 7, 8:48 PM CDTSevere Thunderstorm WarningSHVBossier42 min
Apr 7, 8:51 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster54 min
Apr 7, 9:18 PM CDTSevere Thunderstorm WarningSHVCaddo42 min
Apr 7, 9:52 PM CDTSevere Thunderstorm WarningSHVDe Soto38 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.